Depression/Mental Health Expert Forum
DOES MEDICATION LOSE EFFECT OR END UP AGGRAVATING SYMPTOMS?
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

DOES MEDICATION LOSE EFFECT OR END UP AGGRAVATING SYMPTOMS?

I have been taking medication for the last two years or so for anxiety.  I did well on zoloft for about a year but changed to Leaxpro because of gastrointestinal problems.  I have been taking Lexapro for seven months (5mg nightly) and doing well until recently.  In the last two weeks I feel agitated and if anxiety attacks are always around the corner.  I am agitated and now edgy and cannot relax and am worrysome.  I have pvc's which orginally triggered the anxiety issues and the medication always helped me ignore them but now I can feel them and they seem more constant which of course doesn't help the situation.

Is the Lexapro no longer working and I need a larger dose which I really don't want to do or can the medication at some point actually make the condition worse?  And is there anything I can do to lessen the symptoms?

Thanks
Lori
Related Discussions
242532_tn?1269553979
The answer is that anxiety has its own ups and downs, depending on what is going on inside your mind or in your life.  If things are stirred up with you, you may need an increased dose temporarily or some additional temporary help, like small doses of xanax.  Talk to your doctor about these, see a therapist about counseling to get to what is going on...or go to www. masteringstress.com to get some help online.
11 Comments
Blank
Avatar_n_tn
Hi, can only reply based on my own experience, but I started on Prozac, changed to Effexor and now Zispin - all because of them starting to lose effect. Effexor worked really well for me for about 5 months and then I started to feel myself slip backwards and it scared me, after talking with my doctor, he moved me onto Zispin.  I'm having awful side effects from changing over (only 2 weeks ago) but I hope Zispin will work for me.
So, as far as I can see, anti-depressents can lose effect, or maybe our needs change - Zispin is from a different group of anti-depressents that deals with my depression and anxiety as well as containing a sedative to help my sleep patterns return to normal.
Rosie
Blank
Avatar_n_tn
i think i read one of your postings from the archives. You had constant shotrness of breath from what i remember. i have been having shortness of breath for 2 months. Did all the tests, pulmonary, echo, stress. Doctor says it is anxiety and prescribes lexapro. have been on it 9 days, feel no different. Did your meds help with the shortness of breath symptom right away?? how long did it take? By the way, two friends of mine swear by effexor for anxiety. My doctor is really pushing this lexapro so i will try it.
Blank
Avatar_n_tn
Yes, I think that was my posting you read in the archives.  I started having pvc's which I think started all the anxiety.  My tests came back ok with the exception of having a lot of benign pvc's.  I had a hard time realizing that the anxiety could cause shortness of breath because it is a real symptom and not one you could just talk yourself out of which is what I always thought you should be able to do with something like anxiety.

Lexapro worked well for me until now and it did help with the shortness of breath. It was a gradual thing.  You have to give it a good six weeks or so to know if it is doing its job.  And all these medications work differently on people so what works for me may not work for you or for your friend.  So give it a bit of time but if you don't get results go back to your Doctor.

Lori
Blank
Avatar_n_tn
thanks for responding, Lori. I guess I will have to be patient. Have you tried any ativan along with the lexapro?  It might help you thru a bump in the road.I have been using it untill the lexapro kicks in. It is a lighter version of xanax. You can take it during the day if needed and still function, drive etc. I was afraid to take it at first because I have a 20 month old child who keeps me on my toes. But it is fine. I take a .5 mg dosage and it really is not very sedating. Just takes the edge off.Good luck and I hope you feel better soon. Kelly
Blank
Avatar_n_tn
Kelly:  Is one of your symptoms irritation or agitation?

Thanks

Lori
Blank
Avatar_n_tn
Lori, yes i do feel irritation and agitation. Why? having nothing to do with that, I go through these yawning thing where I yawn continuously!
Blank
Avatar_n_tn
Hi. I was on effexor for about a year and a half and did very well without relapse for treatment of depression and anxiety. I wanted to be taken off of effexor , though, because of the side effects. If I did not take this medication right on time, I became quite dizzy. My psychiatrist switched me to Lexapro. I have been on this med for a month, and am not pleased with it. I feel my original symptoms of anxiety and depression have exacerbated .
Blank
Avatar_n_tn
try to give it just two more weeks. it really took a good 6 weeks for lexapro to kick in. Have you increased your dosage? I started at 10 and now on 15 mg. (have to chop them up, they don't come in 15)Still, I have days where ifsomething aggravates me or I don't get enough sleep, anxiety kicks in. Going to therapy and learning to speak up and not swallow **** from other people has done wonders.
Blank
Avatar_n_tn
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
beach-***@****
and thanks!
deb
Blank
Avatar_n_tn
Hi Guys,

I started on Effexor xl 2 years ago and it was fine the only side effect i had was that i was awake all the time but that was cured by sleeping tablets, i've just started on Zispin and i feel like a zombie, i'm so tired all the time, my bigest worry is the weight gain alot of people have mentioned it, is this true?
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank